Serene Forest

Saturday, March 30, 2019

I Repeat: No Drugs, People With PP Should Not Even Take Over-The-Counter Drugs

I Repeat: 

No Drugs, People With PP Should Take No Drugs, Not Even Over-The-Counter Drugs


This subject comes up every day, every time I add a new person to our Periodic Paralysis Network Support Group. I tell them that we do not discuss drugs because they are out worst triggers and for liability reasons (we do not want to be sued). I tell them that we only discuss them in the terms of how harmful they can be for us. This is because PP is a mineral metabolic disorder. This means that we must keep our body in total balance and drugs cause imbalances for us, among other issues. 


We discuss only natural ways to manage our symptoms. This information can be found in other Blog Articles and our books and is discussed daily on the Support Group.

Today, a new member posted about a reaction she had to a simple aspirin. I wanted to respond and remembered what happened to me when I took a simple Alleve/Naproxen, knowing better at the time, but wanted some relief from some extreme pain I was experiencing. I did a little research to remind myself of the ingredients in Alleve and why I thought I had a reaction to it. I was shocked at what I found about the side effects, that are listed for medical professionals, but not necessarily for the consumer. I want to share my response. It is very important for people with Periodic Paralysis. This is just one example of why we should not take drugs. This is just a simple over-the-counter drug! Imagine the issues related to those that are not 'simple' drugs!

My Response:

All of us with PP must be extremely careful of anything we put in our mouth....even a simple over-the-counter Alleve!!

I took an Alleve (Naproxen) once a few years ago when I was in more pain than usual. (I have been in body wide pain since I was a teenager...so my pain was really bad that day...I do not ever take anything for it...I just live with it. Over the years, the prescriptions I tried caused all types of issues from passing out, to ataxia, to paralysis, etc ) I was hoping that it would not cause a problem...within an hour I was in full body, total paralysis lasting for hours. Later, when I was able to move again, I checked the label and noticed that it had sodium in it. I assumed it was the sodium level that was too much.

However, I just checked/researched for writing my response and found the following list of things that can happen from a simple Alleve tablet...just for normal people...imagine what I thought just now as I saw "HYPERKALEMIA" as a side effect of it!!!! And MUSCLE WEAKNESS!!!!! And SOMETIMES FATAL!!!!! No wonder that happened to me!! With ATS (Andersen-Tawil Syndrome) I have problems with low or high potassium or even if it just shifts while in normal ranges!!!

Check it out for yourself...This list is what health professionals see, but not what the general public sees. Scroll down to 4.8 Undesirable effects.

All of us will PP must be extremely careful of anything we put in our mouth...even a simple Alleve!! I don't make this stuff up...I just try to pass the truth along to keep everyone safe!! Those of us with PP should not take drugs of any form including over-the-counter remedies!



Until Later...

Tuesday, March 26, 2019